Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Pain in ears after fall. Using hyland. Why is it increasing again?

Hello. It has been 13 days since I jumped off a ~50 foot cliff. I had rather impressive pain in my ears immediately after doing so. I have been intermittently using Hyland s ear ache drops to help with the pain. I also have been using hydrogen peroxide (little/no bubbling), especially after swimming. I no longer have that dimmed hearing since day 5. However, it seems as though the pain is increasing again, specifically last night. I was not too worried about it, but my neck continues to be sore (glands affected by a jump?). How long can I expect my ears to resolve on their own? Thanks.
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Hi and thanks for the query,
It is possible that the sudden change in atmospheric pressure when you jumped 50 feet may have injured your ear.
There is a tube that connects the nose to the ear from the inside.
This tube is supposed to maintain atmospheric pressure inside the ear. It tends to malfunction when there is a sudden cahnge in pressure , leading to either a fall or rise in pressure in the ear, inturn causing damage to the ear.
You need to see an ENT to know the extent of damage.
Till then you can use any nasal decongestant drops like otrivin which will reopen the tubes and equalise pressure once again.
Instill 3 drops of otrivin in both nostrils 3 times a day and follow it up with steam inhalation for 5 days.
Dr Kishori.
Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor